MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a health care professional via a manufacturer representative (rep).It was reported that an electrode remained in patient's body after explant, and was determined by fluoroscopy.It was further reported there was a lead insertion issue and it was uncertain whether it was a technique issue or a potential issue with the patient's scleroderma.Patient was able to place the needle in the correct location and inserted the directional guidewire and was able to get to the correct location and even had to pull it back slightly in the patient.Then, they placed the lead introducer but when they were half way through the sacrum and tried to introduce the lead, the lead would not pass all the way through.They tried moving the needle deeper but still would not advance.It was determined that the lead had curved up into the foramen and when they tried to remove the lead, the 3rd contacted stayed in the patient.The doctor tried a second time and had the same result that they could not advance the lead but were able to remove the lead with no issues and the second lead was intact.It was noted they tried both the straight and curved stylet but could not advance the lead and no leads were implanted.It was mentioned the left side was more difficult than the right, but the issue was on the right side.Damage was caused during the procedure as contact 3 pulled off during lead removal.No further complications were reported.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7877077
Report Number2649622-2018-15108
Device Sequence Number14007703
Product Code EZW
UDI-Device Identifier00643169887923
UDI-Public00643169887923
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot NumberVA1PQH9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR